U.S. doctors online nowAsk doctors free
A 25-year-old female asked:

I took plan b 5 days ago within 48 hours of unprotected sex. partner did not ejaculate inside. today i had heavy, dark bleeding that filled a regular tampon in a very short time. now the bleeding has subsided. was it spotting or a plan b side effect?

1 doctor answer3 doctors weighed in
Dr. Yvette Kratzberg
Pediatrics 24 years experience
Yes: Plan B, sometimes referred to as the “morning after pill,” is emergency contraception you take within 72 hours after unprotected sex. It contains a high level of hormones that interfere with the implantation of a fertilized embryo. It should not be used regularly as the levonorgestrel can have side effects including nausea, abdominal pain, fatigue, headache, irregular bleeding, breast pain.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 22, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.